MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA DOUBLE MOBILITY LINER; HC PE LINER 28 / DMD

MEDACTA INTERNATIONAL SA DOUBLE MOBILITY LINER; HC PE LINER 28 / DMD
Model Number 01.26.2848MHC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 12 years from primary, the patient came in reporting pain and the cause was unknown.Upon revising, the surgeon observed an eccentrically worn dm construct.The surgeon revised the head and liner.The surgery was complete successfully.
 
Additional Manufacturer Narrative
Clinical evaluation: a revision surgery was performed 12 years after the primary total hip arthroplasty due to pain.However, the available imaging does not clearly reveal a specific cause, as no obvious defects are visible.It is reported that an eccentrically worn dual dm liner was observed during the revision, but we lack visual evidence to confirm this finding.Therefore, no definitive conclusions can be drawn regarding the root cause of the failure.Preliminary investigation: from the images, it is notable that the polyethylene dual mobility liner was explanted; the external surface appeared yellowed, but as no particular signs are visible, it was not possible to determine the root cause of the event.Batch review performed on 22 apr 2025.Lot 124627: (b)(4) items manufactured and released on 16-01-2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional device involved and revised: batch review performed on 22 apr 2025.Ball heads: mectacer 01.29.201 mectacer head biolox delta dia.28 12/14-s (k112115) lot.124959: (b)(4) items manufactured and released on 14-01-2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
DOUBLE MOBILITY LINER
Common Device Name
HC PE LINER 28 / DMD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22058501
Report Number3005180920-2025-00442
Device Sequence Number8478144
Product Code MEH
UDI-Device Identifier07630030807244
UDI-Public07630030807244
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K092265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number01.26.2848MHC
Device Lot Number124627
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale